Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 58, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 4, 2007, 9:24 PM CDT for Tulsa County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 9:24 PM CDT (02:24 UTC)
- Expired
- Jul 4, 2007, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 050225 FFWTSA OKC143-050430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 924 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1130 PM CDT * AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN NEAR TULSA. THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 1130 PM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...NORTHERN TULSA AND OWASSO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. LAT...LON 3625 9596 3616 9596 3615 9578 3627 9583 $$
1 follow-up statement
000 WGUS74 KTSA 050326 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1025 PM CDT WED JUL 4 2007 OKC143-050430- TULSA OK- 1025 PM CDT WED JUL 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR CENTRAL TULSA COUNTY... AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN NEAR TULSA...REMAINING NEARLY STATIONARY. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN NEAR THE TULSA INTERNATIONAL AIRPORT. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 1130 PM CDT. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE CENTRAL AND NORTHERN TULSA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED DEATHS. LAT...LON 3625 9599 3614 9600 3615 9578 3627 9583 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:18 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 4, 8:18 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 818 PM CDT WED JUL 4 2007 .UPDATE... SHOWERS AND THUNDERSTORMS DEVELOPED ALONG A NEARLY STATIONARY COLD FRONT ACROSS KANSAS THIS EVENING. THE ACTIVITY HAS SLOWLY BEEN PUSHING SOUTH...AND LOOKS TO MOVE INTO NORTHEAST OKLAHOMA BY 9 PM. MCV ACROSS SOUTH CENTRAL KANSAS...AS SEEN IN RADAR IMAGERY...HAS AIDED IN THE FASTER MOVING CONVECTION ACROSS NORTHWEST/NORTH CENTRAL OKLAHOMA. WHILE SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT THE FAR NORTHERN PORTION OF THE FORECAST AREA...EXPECT THE BULK TO REMAIN JUST WEST...CLOSER TO THE MCV. WITH THE LOSS OF DAYTIME HEATING...THE STORMS MOVING OUT OF KANSAS SHOULD DIMINISH IN INTENSITY AND COVERAGE THIS EVENING. HOWEVER...DUE TO THE SLOW MOVEMENT...WILL HAVE TO KEEP AN EYE ON LOCALLY HEAVY RAINFALL. HAVE ADJUSTED POPS FOR TONIGHT TO REFLECT THIS LATEST THINKING. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE HEAT OF THE AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH A FEW STORMS STILL REMAINING AT 8 PM. THIS ACTIVITY IS ALSO EXPECTED TO DIMINISH OVER THE NEXT FEW HOURS. REMAINDER OF THE FORECAST LOOKS ON TRACK...AND HAVE ONLY MADE SOME MINOR ADJUSTMENTS. && .PREV DISCUSSION... /ISSUED 348 PM CDT WED JUL 4 2007/ DISCUSSION... SOGGY AIRMASS WITH SURFACE DEWPOINT IN THE LOWER 70S...AND ENOUGH SUN HAS PRODUCED SCATTERED SHRA -TSRA FROM I40 SOUTH. EXPECT THAT CONVECTION TO WHITHER AWAY DURING EVENING HOURS. MORE POTENT TSRA ALONG FRONTAL BOUNDARY IN KANSAS...AIDED BY WESTERN KANSAS MCV LESS BENIGN. CURRENT THINKING IS KANSAS ACTION WILL STAY WEST OR NORTH OF MOST OF EASTERN OKLAHOMA. RAISED POPS ALONG IMMEDIATE KANSAS BORDER. IF HEAVY RAIN DOES MATERIALIZE IN FAR NORTHEAST OKLAHOMA..A FLOOD WATCH MAY BECOME NECESSARY. WEST-EAST SURFACE BOUNDARY DRIFTS SOUTH INTO CWA THURSDAY. HIGHER MAV POPS JUSTIFIED OVER LOWER MET GIVEN LOW 70 DEWPOINTS. ATMOSPHERE EXTREMELY WELL PRIMED AND ALMOST ANY AREA CONVERGENCE WILL PRODUCE THUNDERSTORMS. PRIMARY AREA OF FORECAST CONCERN SHIFTS TO SOUTHEAST OKLAHOMA FRIDAY AND FRIDAY NIGHT AS LOW LIFTS NORTHEAST. PRIMED AND EASILY && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 70 91 / 50 50 20 10 FSM 72 89 69 89 / 20 50 30 30 MLC 69 87 70 87 / 30 50 30 30 BVO 68 92 64 92 / 60 30 20 10 FYV 67 86 65 87 / 60 50 20 20 BYV 69 86 67 87 / 70 40 20 20 MKO 71 87 70 88 / 50 50 20 20 MIO 69 91 67 92 / 60 30 20 10 F10 70 86 69 87 / 40 50 20 20 HHW 70 88 70 88 / 20 60 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....03
Hazardous weather outlook, Jul 4, 9:09 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 909 PM CDT WED JUL 4 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 904 PM CDT WED JUL 4 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 10 PM. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DROP SOUTHWARD FROM SOUTHERN KANSAS...AND WHILE THIS COMPLEX OF THUNDERSTORMS WILL GRADUALLY WEAKEN...THERE EXISTS A LIMITED RISK OF SEVERE WEATHER WITH THESE STORMS. THE PRIMARY IMPACT WOULD BE MARGINALLY SEVERE HAIL AND WIND GUSTS TO 65 MPH. ELSEWHERE...ISOLATE THUNDERSTORMS CONTINUE OVER MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE WILL CONTINUE TO BE A LOW RISK OF SEVERE WEATHER WITH ANY OF THESE THUNDERSTORMS. MAJOR RIVER FLOODING IS STILL OCCURRING ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/ AND /OKCFLWTSA/ FOR DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL SPOTTER NETWORKS MAY BE REQUIRED DUE TO THE ISOLATE NATURE OF ANY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL SHEAR AXIS WILL REMAIN OVER THE AREA...PROVIDING THE FOCUS FOR MAINLY AFTERNOON CONVECTION EACH DAY. THE EFFECTS OF MAJOR RIVER FLOODING WILL CONTINUE ACROSS NORTHEAST OKLAHOMA FOR AT LEAST SEVERAL MORE DAYS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 4, 6:32 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT WED JUL 4 2007
ARZ001-050000-
BENTON AR-
632 PM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON
AT 632 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF HILL TOP...REMAINING NEAR STATIONARY. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HILL
TOP...PEA RIDGE...AVOCA AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3647 9392 3651 9408 3642 9415 3635 9400Special weather statement, Jul 4, 8:55 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT WED JUL 4 2007
ARZ020-050300-
FRANKLIN AR-
855 PM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 855 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF MEG...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OZARK...MEG...DENNING...
CECIL...ALTUS...TONEY...LONELM...CRAVENS AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3531 9386 3547 9370 3560 9390 3545 9404The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:57 AM CDT | Flash Flood Warning | TSA | Cherokee | 3 hr |
| Jul 5, 2:18 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Jul 5, 4:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Jul 5, 4:11 PM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Jul 5, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 46 min |
| Jul 5, 4:30 PM CDT | Special Weather Statement | TSA | Creek | 45 min |
| Jul 5, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| Jul 5, 4:40 PM CDT | Special Weather Statement | TSA | Okmulgee | 50 min |
| Jul 5, 5:30 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| Jul 5, 6:08 PM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Jul 5, 6:56 PM CDT | Flash Flood Warning | TSA | Muskogee | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.